Alert archive / Texas / Areal Flood Warnings in 2016
Areal Flood Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at May 27, 2016, 6:40 PM CDT for 4 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 6:40 PM CDT (23:40 UTC)
- Expired
- May 28, 2016, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 128 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
495
WGUS44 KLCH 272340
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
640 PM CDT FRI MAY 27 2016
TXC199-241-351-457-280530-
/O.NEW.KLCH.FA.W.0013.160527T2340Z-160528T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYLER TX-HARDIN TX-JASPER TX-NEWTON TX-
640 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLOOD WARNING FOR...
TYLER COUNTY IN SOUTHEASTERN TEXAS...
HARDIN COUNTY IN SOUTHEASTERN TEXAS...
JASPER COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1230 AM CDT
* AT 631 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
OVC THE WARNED AREA. RADAR IS INDICATING FOUR TO 6 INCHES OF RAIN
HAVE FALLEN OVER WARNED AREA WITH AN ADDITIONAL ONE TO TWO INCHES
POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JASPER...SILSBEE...WOODVILLE...KOUNTZE...COLMESNEIL...CHESTER...
THICKET...FRED...SARATOGA...EBENEZER...ROCKLAND...TOWN BLUFF...
WARREN...WILDWOOD...BROWNDELL...ROGANVILLE...VOTAW...
VILLAGE MILLS...CANEY HEAD AND MAYFLOWER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
3116 9391 3117 9366 3044 9403 3011 9448
3011 9460 3049 9473
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at May 27, 4:07 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 27, 4:07 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
407 PM CDT FRI MAY 27 2016
.DISCUSSION...
Water vapor imagery shows an upper level low over the central
plains with a trough extending into central Texas. The next
disturbance rotating around the trough is interacting with daytime
heating, rich gulf moisture, and high instability from residual
cold pool and strong outflow boundary, from last night's and this
morning's convection, to develop another mesoscale convective
system. This activity is gradually moving to the east-southeast.
Latest hrrr has generally the right idea on the situation, just
lagging in timing by a bit. So expect the MCS to make its way
across southeast Texas this afternoon, entering west central and
southwest Louisiana through the late afternoon into early evening
hours, before gradually decreasing over Acadiana late this evening
and after midnight.
Severe and heavy rainfall ingredients are in play through the
early evening hours, and Severe Thunderstorm Watch 223 is in
effect until 9 pm, through most of the region west of lower
Acadiana. Strong downburst winds, frequent cloud to ground
lightning, and flash flooding will be possible.
Gradient winds have also been on the strong and gusty side for
lower southeast Texas and southwest Louisiana which warranted a
wind advisory. This wind advisory will be in effect until about 6
pm...then southeast winds will gradually decrease.
Upper level trough will begin to move off to the north on
Saturday, however enough moisture and instability hanging around
for scattered afternoon showers and thunderstorms.
Upper level ridging begins to build back in for the remainder of
the holiday weekend, with pops going back to slight chance for
Sunday through mid week. Ridging looks to break down again toward
the end of next week, helping push pops back to the chance
category.
Rua
&&
.MARINE...
Low pressure over south central Texas helping to increase the
gradient and thus the southeast flow over the coastal waters.
Small Craft Advisory conditions will continue through early
evening for the far western zones...before winds begin to
decrease.
Winds will further decrease later tonight into Saturday as the low
pressure system weakens.
Light to occasionally moderate onshore flow will then prevail
through the period as high pressure off to the east builds across
the northern Gulf of Mexico.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 87 70 90 / 60 30 10 20
LCH 74 85 72 87 / 50 30 10 20
LFT 73 87 72 89 / 30 20 10 20
BPT 75 86 74 87 / 50 30 10 20
&&
.LCH Watches/Warnings/Advisories...
LA...Wind Advisory until 6 PM CDT this evening for LAZ041-042-073-074.
TX...Wind Advisory until 6 PM CDT this evening for TXZ215-216.
GM...SMALL CRAFT EXERCISE CAUTION through late tonight for GMZ452-455-
472-475.
Small Craft Advisory until 9 PM CDT this evening for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION from 9 PM CDT this evening through
late tonight for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION until 9 PM CDT this evening for
GMZ430-432-435.
&&
PUBLIC...07Hazardous weather outlook, May 27, 4:07 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 AM CDT FRI MAY 27 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 280915- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST CHANCE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. A STORMS MAY REACH SEVERE LIMITS THIS MORNING OVER SOUTHEAST TEXAS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL BUT AT THIS TIME...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED MAINLY DAYTIME THUNDERSTORMS ARE EXPECTED FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. AT THIS TIME...NO SIGNIFICANT SEVERE WEATHER OR HEAVY RAINFALL THREATS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHEAST TEXAS. GMZ430-432-435-450-452-455-470-472-475-280915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WATERS TODAY. SOME STORMS MAY HAVE WIND GUSTS IN EXCESS OF 25 TO 30 KNOTS. FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS CAN BE EXPECTED IN THE STRONGER STORMS. ONSHORE FLOW OF 15 TO 20 KNOTS IS EXPECTED AS WELL. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. FREQUENT LIGHTNING...TORRENTIAL RAIN AND GUSTY WINDS MAY OCCUR. AT THIS TIME...FORECASTED WINDS ARE NOT EXPECTED TO BE HAZARDOUS. MARINERS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 27, 3:44 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 4 N JASPER 30.98N 94.00W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN ON HWY 190W.
&&
MOGGEDLocal storm report, May 27, 4:50 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST VIDOR 30.13N 94.00W
05/27/2016 E60 MPH ORANGE TX STORM CHASER
&&
MOGGEDLocal storm report, May 27, 5:20 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ROSEPINE 30.92N 93.28W
05/27/2016 VERNON LA LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTS POWER POLE SNAPPED OFF AT
ROSEPINE.
&&
MOGGEDLocal storm report, May 27, 5:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DE RIDDER 30.85N 93.29W
05/27/2016 BEAUREGARD LA LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTS SEVERAL TREES DOWN AND ONE
HOME WITH ROOF DAMAGE.
&&
MOGGEDLocal storm report, May 27, 5:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DE QUINCY 30.45N 93.44W
05/27/2016 CALCASIEU LA LAW ENFORCEMENT
DE QUINCY POLICE DEPT REPORTS TREE DOWN ON HOUSE. A
SECOND TREE WAS STRUCK BY LIGHTNING.
&&
MOGGEDSpecial weather statement, May 27, 6:15 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
615 PM CDT FRI MAY 27 2016
LAZ027>029-031>033-041>044-052-073-074-280015-
EVANGELINE LA-ST. LANDRY LA-RAPIDES LA-ALLEN LA-EAST CAMERON LA-
ACADIA LA-VERMILION LA-JEFFERSON DAVIS LA-WEST CAMERON LA-VERNON LA-
AVOYELLES LA-CALCASIEU LA-LAFAYETTE LA-
615 PM CDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 614 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BOYCE TO NEAR BEAVER TO NEAR FENTON TO
NEAR HOLLY BEACH. MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...LAKE CHARLES...ALEXANDRIA...OPELOUSAS...PINEVILLE...
CROWLEY...EUNICE...JENNINGS...RAYNE...OAKDALE...VILLE PLATTE...
CAMERON...MARKSVILLE...WESTLAKE...CHURCH POINT...BUNKIE...MAMOU...
WELSH...IOWA AND LAKE ARTHUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3146 9217 3133 9208 3132 9200 3122 9199
3123 9192 3130 9193 3127 9183 3083 9180
3028 9210 2968 9284 2977 9319 2977 9334
2980 9333 2976 9335 2976 9363 3060 9302
3060 9298 3086 9286 3136 9295 3147 9216
TIME...MOT...LOC 2314Z 269DEG 33KT 3136 9264 3085 9258 3028 9289 2978
9351
JONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Tyler | 52 min |
| May 26, 8:15 PM CDT | Special Weather Statement | LCH | Hardin, Tyler | 60 min |
| May 27, 5:01 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 59 min |
| May 27, 5:31 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 59 min |
| May 27, 6:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 57 min |
| May 27, 6:29 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 61 min |
| May 27, 7:47 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Orange | 58 min |
| May 27, 9:16 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 20 days |
| May 27, 12:06 PM CDT | Wind Advisory | LCH | 6 hr | |
| May 27, 1:34 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 41 min |
| May 27, 1:53 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 37 min |
| May 27, 1:56 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 5 hr |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 60 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 67 min |
| May 27, 3:25 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 55 min |
| May 27, 4:36 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.